Alert archive / Utah / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 45, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 1, 2004, 1:41 PM MDT for Box Elder County, Weber County, Utah. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2004, 1:41 PM MDT (19:41 UTC)
- Expired
- Aug 1, 2004, 2:15 PM MDT
- In force
- 34 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Box Elder County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 36 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3529 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 011941
SVRSLC
UTC003-057-012015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
139 PM MDT SUN AUG 1 2004
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BOX ELDER COUNTY IN UTAH
THIS INCLUDES THE CITIES OF...TREMONTON...BRIGHAM CITY
WESTERN WEBER COUNTY IN UTAH
THIS INCLUDES THE CITY OF OGDEN
* UNTIL 215 PM MDT
* AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS WITH STRONG WINDS FROM 43 MILES
WEST OF TREMONTON TO 12 MILES SOUTHWEST OF WILLARD...OR FROM 31
MILES SOUTHWEST OF SNOWVILLE TO 15 MILES WEST OF OGDEN...MOVING
NORTH AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE...
OVER WILLARD AT 150 PM MDT
OVER PERRY AT 155 PM MDT
OVER BRIGHAM CITY...CORINNE AT 200 PM MDT
OVER TREMONTON AT 210 PM MDT
THIS LINE HAS HAD A HISTORY OF SEVERE MICROBURST WINDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.
LAT...LON 4159 11305 4153 11258 4117 11220 4124 11180
4195 11224 4196 11285
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 9:45 AM MDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 1, 9:45 AM MDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
945 AM MDT SUN AUG 1 2004
.SYNOPSIS...MOISTURE WILL INCREASE ACROSS THE AREA TODAY AND LINGER
MONDAY. DRY SOUTHWEST FLOW WILL THEN RETURN BY MID-WEEK.
&&
.DISCUSSION...GOOD BATCH OF MOISTURE...MAINLY AT MID LEVELS...IS
MOVING THROUGH THE AREA IN MODERATE SOUTHERLY FLOW THIS MORNING.
WEAK UPPER LOW THAT YESTERDAY WAS OVER BAJA HAS TRACKED NORTH AND
APPEARS TO BE OVER NORTHWEST ARIZONA BASED ON LATEST WATER VAPOR
IMAGERY. JUST AHEAD OF THIS FEATURE CONVECTION HAS FIRED...ONE AREA
ALONG THE UT-NV BORDER IN THE SOUTHWEST...ANOTHER WEAKER MOVING
THROUGH THE CENTRAL MOUNTAINS. STORM MOTION IS PRETTY FAST IN THIS
STRONG FLOW. MAIN THREAT WITH THESE STORMS CONTINUES TO BE
LIGHTNING AND GUSTY OUTFLOW WINDS. SURFACE DEWPOINTS HAVE COME UP
SOME OVER THE LAST 24 HRS...BUT ARE STILL RELATIVELY LOW COMPARED TO
THOSE DURING OUR LAST MONSOONAL SURGE. WITH MOISTURE STILL IN PLACE
AND EVEN GRADUALLY INCREASING TONIGHT...EXPECT AT LEAST ISOLATED
AREAS OF SHOWERS AND EMBEDDED THUNDERSTORMS TO CONTINUE THROUGH THE
NIGHT WITH ROUGHLY EQUAL CHANCES ACROSS THE AREA AT THIS TIME. ETA
PUTS AREA OF PRECIP OVER NORTHWEST SECTIONS OVERNIGHT IN ADVANCE OF
THE CALIF LOW APPROACHING. WILL HAVE TO SEE HOW IT DEVELOPS OVER NV
THIS AFTERNOON BEFORE PINPOINTING IT IN NEXT FORECAST ISSUANCE.
FOR TOMORROW...OUR UPPER FLOW TURNS SLIGHTLY TO THE SOUTHWEST AS THE
UPPER LOW CURRENTLY OFFSHORE OF NORTHERN CALIF LIFTS NORTHEAST.
INCREASED DYNAMICS FROM THIS LOW...COMBINED WITH DEEPENING
MOISTURE...WILL BRING ANOTHER DAY OF THUNDERSTORMS TO THE AREA.
WITH DEEPER MOISTURE AVAILABLE EXPECT HIGHER RAINFALL AMOUNTS
COMPARED TO TODAY. ETA BUFR SOUNDINGS REVEAL THAT LOW LEVELS STILL
DONT MOISTEN UP TOO MUCH TOMORROW. WITH MODERATE STEERING FLOW
STORMS WILL BE MOVING ALONG...SO GUSTY OUTFLOW WINDS STILL THE
BETTER PROBABILITY.
12Z ETA KEEPING WITH IDEA OF DRYING AREA OUT STARTING TUESDAY AS THE
CALIF LOW LIFTS OUT AND LEAVES THE AREA IN DRY SOUTHWEST FLOW.
DEEPER MOISTURE REMAINS EAST OF THE AREA THROUGH THE FORECAST
PERIOD...JUST BRUSHING THE EXTREME EAST AND POSSIBLY THE
UINTAS.
NO UPDATES PLANNED FOR NOW BUT WILL POSSIBLY TWEAK SOME POPS AND
CLOUD COVER IN SPOTS TO COVER THE AFTERNOON.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FOR DRY LIGHTNING TODAY MOST OF THE WESTERN
TWO-THIRDS OF UTAH. SEE SLCRFWSLC FOR DETAILS.
WY...NONE.
ID...NONE.
&&
GIBSONHazardous weather outlook, Aug 1, 6:58 AM MDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 658 AM MDT SUN AUG 1 2004 UTZ001>021-WYZ021-021300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 658 AM MDT SUN AUG 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY MOISTURE STREAMING NORTH ACROSS UTAH WILL BRING SCATTERED THUNDERSTORMS WITH GUSTY WINDS TO THE AREA TODAY. A RED FLAG WARNING HAS BEEN ISSUED FOR WILDLAND FIREFIGHTERS FOR THESE HAZARDOUS CONDITIONS. SEE SLCRFWSLC FOR DETAILS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 11:39 AM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele | 36 min |
| Aug 1, 12:16 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 44 min |
| Aug 1, 5:33 PM MDT | Severe Thunderstorm Warning | SLC | Summit | 37 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.